Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2013, 9:07 PM CDT for Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 9:07 PM CDT (02:07 UTC)
- Expired
- May 28, 2013, 9:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 170 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS53 KDVN 290207
SVRDVN
IAC111-177-MOC045-199-290230-
/O.NEW.KDVN.SV.W.0055.130529T0207Z-130529T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
SOUTHERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
CLARK COUNTY IN NORTHEAST MISSOURI...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CANTRIL TO 5 MILES SOUTH OF DOWNING...AND
MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KEOSAUQUA...MEMPHIS...KAHOKA...BENTONSPORT/VERNON...BONAPARTE...
GRANGER...RUTLEDGE...SOUTH GORIN...LURAY...WYACONDA...CROTON...
DONNELLSON...FRANKLIN...NEW BOSTON...ST. FRANCISVILLE...WAYLAND...
MONTROSE...KEOSAUQUA AIRPORT...INDIAN HILLS CONSERVATION AREA AND
AZEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4061 9228 4061 9219 4076 9218 4068 9132
4057 9138 4055 9141 4054 9140 4024 9155
4025 9194 4026 9196 4030 9196 4030 9225
4031 9236 4046 9236
TIME...MOT...LOC 0206Z 279DEG 43KT 4068 9203 4041 9230
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE2 follow-up statements
569
WWUS53 KDVN 290218
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT TUE MAY 28 2013
IAC111-177-MOC045-199-290230-
/O.CON.KDVN.SV.W.0055.000000T0000Z-130529T0230Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
918 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND...
CLARK...SOUTHERN LEE AND SOUTHERN VAN BUREN COUNTIES UNTIL 930 PM
CDT...
AT 917 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BONAPARTE TO 6 MILES SOUTH OF MEMPHIS...AND
MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KAHOKA...RUTLEDGE...BONAPARTE...GRANGER...SOUTH GORIN...LURAY...
WYACONDA...CROTON...DONNELLSON...FRANKLIN...NEW BOSTON...ST.
FRANCISVILLE...WAYLAND...MONTROSE...ETNA...INDIAN LAKE PARK...
FARMINGTON...ANSON...CHAMBERSBURG AND SHIMEK STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4061 9228 4061 9219 4076 9218 4068 9132
4057 9138 4055 9141 4054 9140 4024 9155
4025 9194 4026 9196 4030 9196 4030 9225
4031 9236 4046 9236
TIME...MOT...LOC 0218Z 279DEG 43KT 4065 9184 4038 9212
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE001
WWUS53 KDVN 290227 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT TUE MAY 28 2013
IAC111-177-MOC045-199-290238-
/O.EXP.KDVN.SV.W.0055.000000T0000Z-130529T0230Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
927 PM CDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND...CLARK...SOUTHERN
LEE AND SOUTHERN VAN BUREN COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4061 9228 4061 9219 4076 9218 4068 9132
4057 9138 4055 9141 4054 9140 4024 9155
4025 9194 4026 9196 4030 9196 4030 9225
4031 9236 4046 9236
TIME...MOT...LOC 0228Z 279DEG 43KT 4060 9169 4033 9198
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 28, 6:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE MAY 28 2013
.SYNOPSIS...
ISSUED AT 245 PM CDT TUE MAY 28 2013
CONVECTION DEVELOPING ALONG WELL DEFINED BOUNDARY ON VISIBLE SATL
FROM NEAR KCID-KCNC LINE AS SHORTWAVE/MCV APPROACHES FROM KS.
SFC BOUNDARY POSITIONED VICINITY OF NORTHEAST IA AND SOUTH OF THE
FRONT IT IS VERY MOIST AND UNSTABLE... WITH TEMPS AROUND 80F/L80S
AND DEWPTS NEAR 70F.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
SCATTERED TO WIDESPREAD SHOWERS AND STORMS FOR LATE THIS AFTN
THROUGH EVE ESPECIALLY OVER THE SOUTHEAST 1/2-2/3 OF CWA WITH
PASSAGE OF SHORTWAVE/MCV. MODERATE TO HIGH INSTABILITY AND
SUFFICIENT 0-6KM SHEAR SUPPORTS RISK OF SEVERE WITH DAMAGING
WINDS AND LARGE HAIL MAIN THREATS...THOUGH A TORNADO CANNOT BE
RULED OUT ESPECIALLY WITH ANY BOUNDARY OR STORM SCALE INTERACTION.
OVERNIGHT PCPN COVERAGE LIKELY TO WANE WITH EXITING SHORTWAVE
AND BRIEF MID LEVEL RIDGING... BUT STILL CHC WITH ELEVATED
WARM...MOIST ADVECTION WITH LOW LEVEL JET ESPECIALLY FUTHER WEST
INTO CENTRAL/WESTERN IA AS IT LOOKS ATTIM. VERY HIGH MOISTURE
CONTENT AND SATURATED GROUND COUPLED WITH POTENTIAL FOR TRAINING
SUPPORTIVE OF FLASH FLOOD RISK POSSIBLY ENHANCED AND HAVE EXTENDED
THE FLASH FLOOD WATCH UNTIL 12Z WED.
ON WED...CHCS FOR SHOWERS AND STORMS ESPECIALLY NORTH/WEST
SECTIONS WITH JET AND SUGGESTION OF FRONTAL ZONE IN VICINITY. 12Z
ECMWF VERY AGGRESSIVE WITH QPF UP TO AN INCH OVER PORTIONS OF
EASTERN IA... BUT APPEARS TO BE CONVECTIVE FEEDBACK AS IT ENHANCES
VORTICITY MAXIMUM FROM CONVECTION OVER SOUTHERN PLAINS.
AS FOR TEMPS... LOWS MAINLY IN THE 60S AND HIGHS WED 78F-85F.
POSSIBLY COOLER NORTH IF MORE CONVECTION AND BOUNDARY NEARBY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
THE ACTIVE WX PATTERN THAT THE AREA IS CURRENTLY IN WILL CONTINUE
THROUGH AT LEAST THE END OF THE WEEK. SATELLITE HAS NUMEROUS SYSTEMS
FROM THE WEST COAST BACK TO THE INTERNATIONAL DATE LINE THAT COULD
PASS OVER OR NEAR THE AREA.
MESOSCALE AND OTHER NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX.
AS SUCH WHERE ORGANIZED CONVECTION OCCURS ONE DAY STRONGLY
INFLUENCES DEVELOPMENT THE FOLLOWING DAY. THERE WILL BE PERIODS OF
DRY WX OVER THE NEXT SEVEN DAYS.
THE KEY TO WED EVENING IS WHERE DOES THE DIURNAL CONVECTION DEVELOP
WED AFTERNOON. THE BETTER LLJ IS WEST OF THE CWFA SO THE MORE
ORGANIZED CONVECTION SHOULD BE LOCATED THERE. HOWEVER...MCS/LIFT
TOOLS SUGGEST SOME DIURNAL CONVECTION OVER THE AREA. BY SUNRISE
THURSDAY THE LLJ HAS VEERED SLIGHTLY TOWARD THE AREA SO SOME TYPE OF
ORGANIZED CONVECTION SHOULD BE CLOSE TO THE AREA.
ON THURSDAY THE MCS AND LIFT TOOLS INDICATE ONE OR MORE LINEAR MCS
EVENTS SHOULD MOVE ACROSS THE AREA. BOUNDARIES LEFT OVER FROM THE
MORNING CONVECTION WILL DICTATE WHERE CONVECTION DEVELOPS THURS
AFTERNOON. GIVEN THE PROJECTED PWATS HEAVY RAIN IS A CONCERN WITH
THE MCS EVENTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREAS.
THE AFTERNOON MCS SHOULD CLEAR THE CWFA THURSDAY EVENING RESULTING
IN MORE SCATTERED CONVECTION LATE THURSDAY NIGHT. HOWEVER...THE MCS
AND LIFT TOOLS INDICATE ANOTHER MCS WILL MOVE ACROSS THE AREA ON
FRIDAY PRODUCING MORE LOCALLY HEAVY RAINFALL. BOUNDARIES LEFT OVER
FROM THIS CONVECTION WILL THEN DRIVE ANY NEW CONVECTION FRIDAY
AFTERNOON.
PRELIMINARY DATA SUGGESTS RAINFALL TOTALS FROM WED NIGHT THROUGH
FRIDAY NIGHT COULD BE AN ADDITIONAL 2 TO 3 INCHES. GIVEN THE
MOISTURE RICH ATMOSPHERE...THESE AMOUNTS COULD BE LOW OR HIGH
DEPENDING UPON HOW THE ORGANIZED CONVECTION EVOLVES EACH DAY.
FRIDAY NIGHT ON...
MODEL CONSENSUS HAS CHC/LIKELY POPS FRI NIGHT AS THE MOST RECENT MCS
EXITS THE AREA. ONCE THIS MCS EXITS THE AREA THE HEAVY RAIN THREAT
SHOULD DIMINISH CONSIDERABLY.
THE MODEL CONSENSUS HAS MAINLY CHC POPS ON SATURDAY. THE HIGHER
PWATS WILL BE EAST OF THE AREA SO RAINFALL AMOUNTS SHOULD BE
LIGHTER. FOR SATURDAY NIGHT/SUNDAY THE MODEL CONSENSUS HAS SCHC/CHC
POPS FOR THE UPPER LOW ROTATING ACROSS THE AREA.
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS SUNDAY NIGHT THROUGH
TUESDAY AS HIGH PRESSURE MOVES THROUGH THE AREA. THE DRY CONDITIONS
SUNDAY NIGHT SEEM REASONABLE. HOWEVER...ALL MODELS SHOW RETURN FLOW
DEVELOPING FROM MONDAY ON WHICH COULD PRODUCE RAIN IF SUFFICIENT
MOISTURE/INSTABILITY IS PRESENT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 637 PM CDT TUE MAY 28 2013
A NEARLY STALLED BOUNDARY IS INTERACTING WITH UPPER DISTURBANCES
AND WILL CONTINUE TO PRODUCE AREAS OF THUNDERSTORMS AND SHOWERS
THE NEXT 24 TO 36 HOURS. SKIES WILL TEND TO BE PARTLY TO MOSTLY
CLOUDY WITH CEILINGS MAINLY 3-5+K AGL. CEILINGS AND VISIBILITIES
WILL BE MVFR TO IFR AT TIMES IN THE SHOWERS AND STORMS. MOST
TERMINALS WILL BE AT THE HIGHEST RISK OF STORMS THROUGH 08Z.
THEN...ANOTHER ROUND OF STORMS MAY REDEVELOP AFTER NOON TOMORROW.
WINDS WILL TEND TO BE OUT OF THE SOUTH TO SOUTHWEST AT 5 TO 10 KTS
EXCEPT MUCH HIGHER TO 40 KTS OR MORE IN THE STRONGER STORMS.
NICHOLS
&&
.HYDROLOGY...
ISSUED AT 245 PM CDT TUE MAY 28 2013
HEAVY RAINFALL AMOUNTS IN THE RANGE OF 2 TO 6 INCHES FELL OVER THE
MEMORIAL DAY WEEKEND MAINLY SOUTHWEST OF DUBUQUE TO STERLING ROCK
FALLS LINE. THIS HAS LED TO SIGNIFICANT RISES AND FLOODING ON
TRIBUTARY RIVERS IN EASTERN IOWA AND WEST CENTRAL ILLINOIS.
FLOODING IS ALSO OCCURRING ON THE MISSISSIPPI RIVER SOUTH OF
MUSCATINE. HIGH LEVELS OF MOISTURE WILL CONTINUE THREAT OF VERY
HEAVY RAINFALL WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAIN MAY LEAD TO FLASH FLOODING DUE TO THE SATURATED
GROUND.
THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH END OF THE WEEK AS
LITTLE CHANGE IS EXPECTED WITH THE OVERALL WEATHER PATTERN. AT THIS
TIME...IT APPEARS THAT THE NEXT ENHANCED RISK FOR HEAVY RAIN WILL BE
THURSDAY.
MODERATE TO MAJOR FLOODING IS POSSIBLE ON MANY AREA RIVERS OVER THE
NEXT WEEK. THE MAGNITUDE AND DURATION OF RIVER FLOODING WILL OF
COURSE BE DEPENDENT ON HOW MUCH ADDITIONAL RAINFALL OCCURS OVER THE
NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...08
AVIATION...NICHOLS
HYDROLOGY...05/SHEETSHazardous weather outlook, May 28, 3:32 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT TUE MAY 28 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH OF HIGHWAY 30. THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON AND CONTINUE OVERNIGHT. THE ENVIRONMENT WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAIN. IF STORMS BECOME ORGANIZED TONIGHT THEN THE FLASH FLOOD WATCH MAY BE EXTENDED THROUGH THE NIGHT. THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EVENING WILL ALSO HAVE A THREAT OF SEVERE WEATHER. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK OF SEVERE STORMS WITH THE GREATEST POTENTIAL ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS ARE THE PRIMARY THREAT THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH WEDNESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL... ALTHOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY OVER EAST CENTRAL IOWA. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...IT APPEARS THE PROBABILITY FOR SEVERE STORMS IS LOW. THERE WILL BE A CONTINUED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, May 28, 7:48 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
05/28/2013 M1.00 INCH HENRY IL TRAINED SPOTTER
ONE INCH OF RAIN IN THE PAST HOUR. MINOR FLOODING SO FAR.
&&
HAASELocal storm report, May 28, 7:56 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST FAIRFIELD 41.01N 91.97W
05/28/2013 E60 MPH JEFFERSON IA PUBLIC
SPOTTER ESTIMATED WIND SPEEDS OF 60 TO 70 MPH. VISIBILITY
IN HEAVY RAIN ESTIMATED TO BE AROUND A QUARTER OF A MILE.
&&
DCLocal storm report, May 28, 7:57 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST FAIRFIELD 41.01N 91.97W
05/28/2013 E70.00 MPH JEFFERSON IA PUBLIC
SPOTTER ESTIMATED WIND SPEEDS OF 60 TO 70 MPH. VISIBILITY
IN HEAVY RAIN ESTIMATED TO BE AROUND A QUARTER OF A MILE.
&&
DCLocal storm report, May 28, 8:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST MOUNT PLEASANT MUNICIPA 40.95N 91.52W
05/28/2013 M44 MPH HENRY IA AWOS
&&
DCLocal storm report, May 28, 8:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
05/28/2013 JEFFERSON IA 911 CALL CENTER
REPORTED TREES AND BRANCHES DOWN ALL OVER FAIRFIELD.
&&
DCLocal storm report, May 28, 8:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLASH FLOOD SIGOURNEY 41.33N 92.21W
05/28/2013 KEOKUK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 20 ROADS BEING CLOSED ACROSS
KEOKUK COUNTY DUE TO FLASH FLOODING. MANY RURAL AREAS
BEING FLOODED.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Clark | 5 days |
| May 28, 9:33 PM CDT | Special Weather Statement | DVN | Clark | 57 min |
| May 29, 1:07 AM CDT | Special Weather Statement | DVN | Clark, Scotland | 53 min |
| May 29, 4:00 AM CDT | River Flood Warning | DVN | Clark | 4 days |
| May 29, 7:50 AM CDT | Areal Flood Warning | DVN | Scotland | 12 hr |
| May 29, 3:18 PM CDT | Flash Flood Watch | DVN | Clark, Scotland | 54 hr |
| May 28, 7:27 PM CDT | Special Weather Statement | DVN | Washington | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 66 min |
| May 28, 7:44 PM CDT | Flash Flood Warning | DVN | Louisa | 9 hr |
| May 28, 8:34 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa, Muscatine, Scott | 56 min |
| May 28, 8:50 PM CDT | River Flood Warning | DVN | Van Buren | 4 days |
| May 29, 4:50 AM CDT | Areal Flood Warning | DVN | Des Moines | 6 hr |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 45 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 44 min |
| May 29, 5:25 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 50 min |
| May 29, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 40 min |
| May 29, 6:07 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Iowa, Linn | 6 hr |
| May 29, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.